• KJB's Avatar

    radiation dermatitis

    Asked by KJB on Monday, March 4, 2013

    radiation dermatitis

    I have been diagnosed with radiation dermatitis a year after lumpectormy and radiation for DCIS. Has anyone had this problem and how did you get it cleared up?

    6 Answers from the Community

    6 answers
    • SueRae1's Avatar
      SueRae1

      Have you seen a dermatologist? If not ask for a referral preferable for one who has expertise in this area.

      almost 4 years ago
    • SueRae1's Avatar
      SueRae1

      one more thought, the nurses in the radiation department might be able to help. I know the ones where I was treated gave me lots of help with rashes and blisters during and immediately after my treatment.

      almost 4 years ago
    • nancyjac's Avatar
      nancyjac

      Well it isn't cleared up but I guess my case is mild enough I've just become use to it. I've always had very dry skin and slow wound healing, so this is pretty much chronic for me.

      almost 4 years ago
    • debco148's Avatar
      debco148

      If there is itching, the radiation onc can give you a mild creme for this. If just dry, aquafor does the trick. Don't feel bad about going back to your radiation onc with these questions, they see it all the time and can guide you. I do know they told me not to use any cream containing alchohol, it will dry the skin more and irritate and itch. They seem to favor aquafor because it hydrates the skin so well.

      almost 4 years ago
    • Debbie's Avatar
      Debbie

      KJB- SueRae1 is absolutely correct. I too have the dreaded rash. Saw a dermatologist yesterday. I now have 4 topical prescription ointments. She also recommended different body creams/lotions (not Eucerin or Aquafor). Hears hoping for less itching and rashes!

      almost 4 years ago
    • ljb23's Avatar
      ljb23

      I also have radiation dermatitis. Mine showed up about 6 weeks after I ended radiation and it has consistently shown up about every 4 to 6 weeks since. It's been about 9 months now. My onc and dermatologist say it should resolve itself after a while but in the meantime, I have a script for Ultravate cream. It's a topical steroid that you need very little of, 2 times/day and it goes away after about a week. It's annoying more than anything. Also, stress and the sun can cause a flare up.

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.